Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 3, 2006, 4:05 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 3, 2006, 3:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 4:05 AM EST (09:05 UTC)
- In effect from
- Feb 3, 2006, 3:00 PM EST
- Expired
- Feb 3, 2006, 8:48 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 030905 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 405 AM EST FRI FEB 3 2006 ...STRONG WINDS TO EFFECT COASTAL SECTIONS LATER TODAY... .LOW PRESSURE MOVING WEST OF THE REGION TODAY WILL CREATE STRONG SOUTHEASTERLY WINDS OVER COASTAL SECTIONS THIS AFTERNOON AN INTO THE EVENING HOURS. EXPECT THE STRONGEST WINDS TO OCCUR ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS. A COLD FRONT WILL MOVE ACROSS THE STATE LATE THIS EVENING ALLOWING WINDS TO SHIFT TO THE SOUTHWEST AND DIMINISH. MEZ029-030-031715- /O.NEW.KCAR.WI.Y.0003.060203T2000Z-060204T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 405 AM EST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUST TO 50 MPH ESPECIALLY ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ FOSTER
2 follow-up statements
000 WWUS71 KCAR 032038 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 338 PM EST FRI FEB 3 2006 ...STRONG WINDS TO EFFECT COASTAL SECTIONS THIS EVENING... .LOW PRESSURE WILL MOVE NORTH THROUGH QUEBEC PROVINCE TONIGHT. STRONG SOUTHEAST WINDS CAN BE EXPECTED ACROSS COASTAL SECTIONS THIS EVENING HOUR. EXPECT THE STRONGEST WINDS TO OCCUR ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS. A COLD FRONT WILL MOVE ACROSS THE STATE LATE THIS EVENING ALLOWING WINDS TO SHIFT TO THE SOUTHWEST AND DIMINISH. MEZ029-030-040200- /O.CON.KCAR.WI.Y.0003.000000T0000Z-060204T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 338 PM EST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUST TO 50 MPH ESPECIALLY ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ DUDA
000 WWUS71 KCAR 040148 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 848 PM EST FRI FEB 3 2006 MEZ029-030-040300- /O.CAN.KCAR.WI.Y.0003.000000T0000Z-060204T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 848 PM EST FRI FEB 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE SHIFTED EAST OF THE AREA. SOUTHWEST WINDS OF 10 TO 20 MPH WITH A FEW HIGHER GUSTS CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT. $$ KHW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 3, 4:00 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 3, 4:00 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
400 AM EST FRI FEB 3 2006
.SYNOPSIS...LOW PRESSURE OVER THE OHIO VALLEY WILL LIFT THROUGH
NEW YORK STATE THIS AFTERNOON AND INTO QUEBEC PROVINCE TONIGHT.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE
REGION BY MIDNIGHT. A SECOND LOW PRESSURE SYSTEM WILL TAKE SHAPE
ALONG THE SOUTHERN APPALACHIAN MOUNTAINS EARLY SATURDAY WILL
INTENSIFY AS IT TRACKS TO THE WEST OF THE REGION SATURDAY NIGHT
AND SUNDAY.
&&
.SHORT TERM (TODAY THROUGH SATURDAY)...
BOTH THE NAM/GFS IN GOOD AGREEMENT TAKING SHORT WAVE AND ASSOCIATED
SURFACE LOW PRESSURE OVER THE OHIO VALLEY EARLY THIS MORNING NORTHWARD
INTO QUEBEC PROVINCE TONIGHT. WARM ADVECTION/ISENTROPIC LIFT
PRECIPITATION WILL RAPIDLY SPREAD ACROSS THE CWA TODAY. SUB-FREEZING
SURFACE TEMPERATURES ALONG WITH CRITICAL PARTIAL THICKNESS FIELDS
SUPPORT A SNOW TO MIX PRECIPITATION EVENT THEN CHANGING TO RAIN FROM
SOUTH TO NORTH FROM THE COAST EARLY TODAY TO THE FAR NORTH BY EARLY
TONIGHT. BASED ON THIS HAVE ISSUED WINTER WEATHER ADVISORIES FOR
THE CWA TODAY.
LOW LEVEL AND SURFACE GRADIENT TIGHTEN RAPIDLY AHEAD OF WARM FRONT
LIFTING NORTHWARD THROUGH THE NEW ENGLAND COASTAL WATERS THIS AFTERNOON
INTO THIS EVENING. LOW LEVEL JET OF 55 TO 65 KT WORKS ACROSS MUCH
OF THE CWA THIS AFTERNOON INTO EARLY TONIGHT. EXPECT OVER MUCH OF
THE LAND AREAS TO REMAIN STABLE ALLOWING FOR THE LOW LEVEL JET
HAVING A DIFFICULT TIME MIXING DOWN TO THE SURFACE. HOWEVER...FOR
THE COASTAL ZONES HAVE ISSUED A WIND ADVISORY EXPECTING THE WINDS
TO MIX DOWN FOR A TIME ALONG THE LAND-OCEAN INTERFACE. HAVE
SPECIFICALLY FOCUSED ON THE AREA ALONG THE IMMEDIATE COAST AND
OUTER ISLANDS FOR THE WIND ADVISORY.
STRONG WARM ADVECTION LIFTS WELL INTO THE MARITIMES BY 03Z ALONG
WITH OCCLUDED/COLD FRONT MOVING THROUGH THE CWA BY 06Z. EXPECT
PRECIPITATION TO WIND DOWN QUICKLY FROM SOUTH TO NORTH THIS
EVENING.
WEAK TEMPORARY RIDGE MOVES ACROSS THE CWA DURING THE FIRST HALF OF
SATURDAY...THEN CLOUDS RETURN IN ADVANCE OF THE NEXT MAJOR SYSTEM
TO APPROACH FROM THE SOUTH DURING THE SECOND HALF OF THE WEEKEND.
&&
.LONG TERM (SATURDAY NIGHT THROUGH MONDAY)...
PRIMARILY USED THE GFS FOR THE LONG TERM WHICH WAS CONSISTENT WITH
THE UKMET. SECOND LOW PRESSURE WILL MOVE THROUGH NEW YORK STATE
ALLOWING WARM MOIST AIR TO OVERSPREAD THE REGION BY EARLY SUNDAY.
WITH EASTERLY FLOW AT THE SURFACE EXPECT COLD AIR TO REMAIN IN
PLACE ACROSS THE NORTH WITH INITIAL PRECIP ALLOWING FOR A MIX OF
SNOW AND FREEZING RAIN. THEN AS LOW LEVEL FLOW INCREASES...STRONG
LOW LEVEL WARM AIR ADVECTION WILL CHANGE PRECIP TO ALL RAIN ACROSS
THE NORTH DURING THE DAY ON SUNDAY. ONLY EXCEPTION WILL BE EXTREME
NORTHWEST MAINE WHERE MIXTURE MAY CONTINUE THROUGH THE DAY.
OCCLUDED FRONT MOVES EAST OF THE STATE BY SUNDAY AFTERNOON AND AS
DIRER AIR MOVES IN ALOFT...PRECIP WILL BECOME MORE SHOWERY IN
NATURE. COLD AIR WRAPPING AROUND UPPER LOW WILL SPREAD ACROSS THE
STATE SUNDAY NIGHT CHANGING ANY RAIN SHOWERS TO SNOW SHOWERS.
UPPER LOW WILL BE SLOW TO LIFT OUT KEEPING CLOUDS AND A THREAT OF
SNOW SHOWERS OVER THE REGION INTO EARLY NEXT WEEK.
&&
.AVIATION...
CIGS AND VSBY TO LOWER TO IFR CONDITIONS DURING THE DAY AT ALL
SITES AS PRECIPITATION SPREADS ACROSS THE STATE FROM SOUTH TO
NORTH. A MIX BAG OF PRECIP AT KBGR WILL CHANGE TO ALL RAIN AROUND
NOONTIME AS TEMPERATURES WARM ABOVE FREEZING. PRECIP TO START AS
SNOW ACROSS THE NORTHERN SITES BEFORE MIXING WITH SLEET AND
FREEZING LATER THIS AFTERNOON AS WARMER AIR MOVES IN ALOFT.
&&
.MARINE...
TIGHTENING GRADIENT WITH INCREASE SOUTHEAST WINDS TO GALE CONDITIONS
BY MID AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. EXPECT WINDS
TO DIMINISH WITH THE PASSAGE OF THE OCCLUDED/COLD FRONT LATER THIS
EVENING. ANOTHER POSSIBLE GALE EVENT MAY OCCUR IN ADVANCE OF THE
NEXT SYSTEM FOR LATER IN THE WEEKEND.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FOR MEZ029-030 UNTIL 10 AM FRIDAY.
...WIND ADVISORY FOR MEZ029-030 FROM 3 PM FRIDAY TO 9 PM FRIDAY.
...WINTER WEATHER ADVISORY FOR MEZ015>017 UNTIL 1 PM FRIDAY.
...WINTER WEATHER ADVISORY FOR MEZ010-011-031-032 UNTIL 3 PM
FRIDAY.
...WINTER WEATHER ADVISORY FOR MEZ003>006 FROM 10 AM FRIDAY TO 5
PM FRIDAY.
...WINTER WEATHER ADVISORY FOR MEZ001-002 FROM 10 AM FRIDAY TO 10
PM FRIDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 3 PM FRIDAY TO 11 PM FRIDAY.
&&
SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...FOSTER
AVIATION...NORTONHazardous weather outlook, Feb 2, 4:35 AM EST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 435 AM EST THU FEB 2 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-030945- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 435 AM EST THU FEB 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE LIFTING FROM THE OHIO VALLEY INTO QUEBEC PROVINCE WILL BRING A WINTRY MIX OF PRECIPITATION TO MUCH OF NORTHERN AND EASTERN MAINE DURING FRIDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ACROSS THE NORTHERN AREAS BEFORE MIXING WITH AND CHANGING TO RAIN WHILE ELSEWHERE...MIXED PRECIPITATION WILL CHANGE TO RAIN LATER FRIDAY. ADDITION...SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM POSSIBLY BRINGING STRONG WINDS TO DOWNEAST...ESPECIALLY TO THE COAST AND OUTER ISLANDS FRIDAY AFTERNOON INTO FRIDAY EVENING. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ANOTHER STORM SYSTEM DEVELOPING OFF THE COAST MAY BRING SIGNIFICANT RAIN OR SNOW TO THE REGION SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:50 AM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.